Alert archive / Kansas / Frost Advisories in 2008
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 23, 2008, 5:27 PM CDT for 14 counties in Kansas. It took effect at Oct 24, 2008, 5:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2008, 5:27 PM CDT (22:27 UTC)
- In effect from
- Oct 24, 2008, 5:00 AM CDT
- Expired
- Oct 24, 2008, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Scott County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 232227 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 527 PM CDT THU OCT 23 2008 ...FREEZING TEMPERATURES EXPECTED BY MORNING ACROSS MUCH OF SOUTHWEST KANSAS... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER CENTRAL KANSAS THURSDAY EVENING. THIS UPPER LEVEL LOW WILL START TO FILL AND WILL MOVE INTO WESTERN MISSOURI BY FRIDAY MORNING. WEAK HIGH PRESSURE WILL BUILD OVER WESTERN KANSAS DURING THE NIGHT. CLOUDINESS WILL DECREASE FROM WEST TO EAST OVERNIGHT...AND WINDS WILL DIMINISH. RAPID RADIATIONAL COOLING CAN BE EXPECTED...AND TEMPERATURES WILL DROP BELOW THE FREEZING MARK AS SKIES BECOME MOSTLY CLEAR. THE EDGE OF THE CLOUD COVER LIKELY WILL EXTEND NEAR A LINE FROM NESS CITY TO PRATT BY SUNRISE. KSZ061-074-075-084-085-240630- /O.NEW.KDDC.FZ.W.0002.081024T1000Z-081024T1400Z/ HAMILTON-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ULYSSES... ELKHART...RICHFIELD...HUGOTON...MOSCOW 527 PM CDT THU OCT 23 2008 /427 PM MDT THU OCT 23 2008/ ...FREEZE WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY. SKIES WILL BECOME MOSTLY CLEAR BY MIDNIGHT...AND TEMPERATURES WILL DROP INTO THE UPPER 20S BY SUNRISE. A HARD FREEZE CAN BE EXPECTED IN LOW LYING AREAS. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ043-044-062>064-076>078-080-086>090-240630- /O.NEW.KDDC.FR.Y.0002.081024T1000Z-081024T1400Z/ SCOTT-LANE-KEARNY-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-KIOWA-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...GREENSBURG...HAVILAND...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 527 PM CDT THU OCT 23 2008 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY. CLOUDINESS GRADUALLY WILL DECREASE AFTER MIDNIGHT...AND SKIES WILL BECOME MOSTLY CLEAR BY MORNING. WITH DECREASING WINDS AND MOSTLY CLEAR SKIES...TEMPERATURES WILL DROP TO NEAR 30 DEGREES BY SUNRISE. WIDESPREAD FROST WILL DEVELOP DURING THE EARLY MORNING HOURS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
3 follow-up statements
000 WWUS73 KDDC 240258 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 958 PM CDT THU OCT 23 2008 ...FREEZING TEMPERATURES EXPECTED BY MORNING ACROSS MUCH OF SOUTHWEST KANSAS... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER CENTRAL KANSAS THURSDAY EVENING. THIS SYSTEM WILL START TO WEAKEN AND MOVE OFF TO THE EAST BY FRIDAY MORNING. AT THE SURFACE...WEAK HIGH PRESSURE WILL BUILD OVER WESTERN KANSAS DURING THE NIGHT. CLOUDINESS WILL DECREASE FROM WEST TO EAST OVERNIGHT...AND WINDS WILL DIMINISH. TEMPERATURES WILL DROP RAPIDLY AS SKIES CLEAR...WITH AREAS DROPPING BELOW FREEZING. THE EDGE OF THE CLOUD COVER LIKELY WILL EXTEND NEAR A LINE FROM NESS CITY TO PRATT BY SUNRISE. KSZ061-074-075-084-085-241100- /O.CON.KDDC.FZ.W.0002.081024T1000Z-081024T1400Z/ HAMILTON-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ULYSSES... ELKHART...RICHFIELD...HUGOTON...MOSCOW 958 PM CDT THU OCT 23 2008 /858 PM MDT THU OCT 23 2008/ ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY. SKIES WILL BECOME MOSTLY CLEAR BY MIDNIGHT...AND TEMPERATURES WILL DROP INTO THE UPPER 20S BY SUNRISE. A HARD FREEZE CAN BE EXPECTED IN LOW LYING AREAS. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ043-044-062>064-076>078-080-086>090-241100- /O.CON.KDDC.FR.Y.0002.081024T1000Z-081024T1400Z/ SCOTT-LANE-KEARNY-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-KIOWA-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...GREENSBURG...HAVILAND...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 958 PM CDT THU OCT 23 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY. CLOUDINESS GRADUALLY WILL DECREASE AFTER MIDNIGHT...AND SKIES WILL BECOME MOSTLY CLEAR BY MORNING. WITH DECREASING WINDS AND MOSTLY CLEAR SKIES...TEMPERATURES WILL DROP TO NEAR 30 DEGREES BY SUNRISE. WIDESPREAD FROST WILL DEVELOP DURING THE EARLY MORNING HOURS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 26
000 WWUS73 KDDC 240900 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 400 AM CDT FRI OCT 24 2008 ...FREEZING TEMPERATURES EXPECTED THIS MORNING ACROSS MUCH OF SOUTHWEST KANSAS... .A DEEP STORM SYSTEM MOVING FROM EASTERN KANSAS INTO THE MISSOURI RIVER VALLEY HAS ALLOWED DRIER AND COOLER AIR...AND CLEARING SKIES TO RETURN TO SOUTHWEST KANSAS. LIGHT WINDS AND CLEAR SKIES WILL LEAD TO SUBFREEZING TEMPERATURES ACROSS THE SOUTHWESTERN MOST COUNTIES THIS MORNING. A HARD FREEZE IS LIKELY. KSZ061-074-075-084-085-241400- /O.CON.KDDC.FZ.W.0002.081024T1000Z-081024T1400Z/ HAMILTON-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ULYSSES... ELKHART...RICHFIELD...HUGOTON...MOSCOW 400 AM CDT FRI OCT 24 2008 /300 AM MDT FRI OCT 24 2008/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... TEMPERATURES WILL DROP INTO THE UPPER 20S BY SUNRISE. A HARD FREEZE CAN BE EXPECTED IN LOW LYING AREAS. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ043-044-062>064-076>078-080-086>090-241400- /O.CON.KDDC.FR.Y.0002.081024T1000Z-081024T1400Z/ SCOTT-LANE-KEARNY-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-KIOWA-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...GREENSBURG...HAVILAND...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 400 AM CDT FRI OCT 24 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... DECREASING CLOUDINESS THIS MORNING WILL LEAD TO CLEAR SKIES. TEMPERATURES ALREADY JUST A FEW DEGREES ABOVE FREEZING WILL LIKELY FALL TO OR JUST BELOW FREEZING. WIDESPREAD FROST WILL DEVELOP DURING THE EARLY MORNING HOURS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ RUSSELL
000 WWUS73 KDDC 241353 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 853 AM CDT FRI OCT 24 2008 ...TEMPERATURES WARMING ABOVE FREEZING... .CLEARING SKIES...ALONG WITH PLENTY OF SUNSHINE...WILL ALLOW TEMPERATURES TO CLIMB ABOVE FREEZING. KSZ061-074-075-084-085-241500- /O.EXP.KDDC.FZ.W.0002.000000T0000Z-081024T1400Z/ HAMILTON-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ULYSSES... ELKHART...RICHFIELD...HUGOTON...MOSCOW 853 AM CDT FRI OCT 24 2008 /753 AM MDT FRI OCT 24 2008/ ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING. TEMPERATURES JUST BELOW THE FREEZING MARK EARLY THIS MORNING HAVE SLOWLY BEGUN TO CLIMB AS A RESULT OF CLEARING SKIES AND PLENTIFUL SUNSHINE ACROSS SOUTHWEST KANSAS. TEMPERATURES WILL CLIMB ABOVE FREEZING BY 9 AM...OR SHORTLY THEREAFTER. AS A RESULT, THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ KSZ043-044-062>064-076>078-080-086>090-241500- /O.EXP.KDDC.FR.Y.0002.000000T0000Z-081024T1400Z/ SCOTT-LANE-KEARNY-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-KIOWA-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...GREENSBURG...HAVILAND...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 853 AM CDT FRI OCT 24 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES JUST BELOW THE FREEZING MARK EARLY THIS MORNING HAVE SLOWLY BEGUN TO CLIMB AS A RESULT OF CLEARING SKIES AND PLENTIFUL SUNSHINE ACROSS SOUTHWEST KANSAS. TEMPERATURES WILL CLIMB ABOVE FREEZING BY 9 AM...OR SHORTLY THEREAFTER. AS A RESULT, THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 32
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 23, 2:40 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 23, 2:40 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 240 PM CDT THU OCT 23 2008 .DISCUSSION... DAYS 1-2... THE SIGNIFICANT FORECAST DECISIONS CENTER AROUND THE TIMING OF ENDING THE CURRENT PRECIPITATION, AND THEN HOW FAST TO DECREASE CLOUDS BEHIND THE PRECIP CLEARING. A SURFACE ANALYSIS FROM 19Z SHOWED A STRONG BUT WEAKENING LOW PRESSURE CENTER BETWEEN SLN AND MHK, MOVING VERY SLOWLY TO THE EAST-SOUTHEAST. AN OCCLUDED FRONT ARCHED FROM THE NORTH SIDE OF THIS LOW EASTWARD THROUGH EASTERN NEBRASKA THEN SOUTHEAST TO SOUTHEASTERN MISSOURI, WHERE IT TURNS INTO A COLD FRONT STRETCHING SOUTH THROUGH MISSISSIPPI AND INTO THE GULF OF MEXICO. BOTH RADAR AND SATL LOOPS CONFIRM A WELL DEFINED MID AND UPPER LEVEL LOW PRESSURE CENTER NEAR THE SAME SURFACE CENTER LOCATION. THE CIRCULATION AROUND THE UPPER AND LOWER LEVEL LOWS HAS RESULTED IN WIDESPREAD -RA/-SN TODAY. NO SNOW ACCUMULATIONS HAVE BEEN HEARD OF YET. THE NORTHEAST TIP OF MY CWA COULD SEE AN INCH OR TWO BEFORE THE LIGHT SNOW ENDS TONIGHT. FAIRLY CONFIDENT THE GRADIENT FORCES HELPING STRONG WINDS TO WORK DOWNWARD WILL BE DECOUPLING THIS AFTERNOON AND FOR NOW PLAN ON HAVING THE NPW WIND ADVISORY CANCELED PRIOR TO ZONE ISSUANCE. WINDS HAVE SURE BUFFETED OUR CWA LATELY. ALL MODELS PUSH THE PRECIP EAST WITH THE CIRCULATION PULLING EAST TONIGHT. THE NORTHEAST CWA SHOULD BE THE LAST AREA TO RECEIVE PRECIP, AND THEY WILL ALSO REMAIN THE COLDEST. THE GFS PUMPS OUT THE GREATEST QPF (O.19) IN MY FAR NORTH COUNTIES, WHILE THE NAM AND ECMWF ARE MORE IN LINE WITH 0.10 OR LESS. FAVOR THE NAM AND ECMWF FOR NOW, AS THE GFS HAS BEEN TOO WET OF LATE. ALSO, THE GFS IS FARTHER SOUTH WITH MEASURABLE RAIN/SNOW AND ALL OTHER MODELS PULL THE PRECIP EAST OF OUR CWA BY 24/06Z WHILE THE GFS HANGS ON UNTIL AFTER 24/12Z. WILL KEEP LOW POPS GOING FOR ALL AREAS THROUGH 06Z TONIGHT, THEN SHIFT SLIGHT CHANCE FOR SNOW EAST AND GRADUALLY NORTHEAST BY 12Z. NO POPS AFTER 12Z FRIDAY PLANNED. DID DELAY THE CLEARING OUT ON FRIDAY FROM PREVIOUS FORECAST. THE COLD WRAP-AROUND MID LAYERS AND ALOFT SHOULD KEEP PLENTY OF CLOUDINESS OVER NORTH AND EAST SECTIONS OF MY CWA UNTIL LATE IN THE DAY FRIDAY. HOPEFULLY, THE WESTERN COUNTIES WILL SEE A MOSTLY SUNNY FRIDAY. TEMPERATES HAVE BEEN A BIT TRICKY LATELY, DUE IN PART TO WINDS AND PRECIP. STAYED PRETTY CLOSE TO THE GOING FORECAST TEMPERATURES, AS THEY ARE CLOSE TO (OR A BIT BELOW) GUIDANCE NUMBERS AND WELL WITHIN ISC TOLERANCE LEVELS. WITH MOSTLY CLEAR SKIES AND LIGHT SOUTHWEST WINDS AT OR UNDER 5 MPH, PUT IN PATCHY FROST FOR MY SOUTHERN CWA AND AREAS OF FROST FOR MY NORTHERN 2/3RDS, BETWEEN 09Z AND 13Z FRI NT/SAT MORN. A FROST ADVISORY MAY BE NEEDED LATER. DAYS 3-7... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE LIFTING NORTHEAST ACROSS THE LOWER GREAT LAKES REGION TO BEGIN THE PERIOD SUNDAY. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING THE UPPER LEVEL TROUGH CONTINUING TO LIFT NORTHEAST AS UPPER LEVEL RIDGING BUILDS ACROSS THE WESTERN CONUS. MEANWHILE, A SECONDARY UPPER LEVEL S/WAVE TROUGH WILL DROP SOUTHEAST ACROSS THE NORTHERN PLAINS AND INTO THE LOWER GREAT LAKES SUNDAY. THIS PULSE WILL HELP DROP A SECONDARY SURGE OF COLD AIR INTO WESTERN KANSAS BY SUNDAY AFTERNOON. LOW TEMPERATURES SUNDAY MORNING WILL ACTUALLY BE NEAR TO JUST ABOVE NORMAL FOR THE SEASON. BOTH GFS AND ECMWF(HIRES) INDICATE TEMPERATURES AT H85 IN THE MID TEENS(C) ACROSS MUCH OF THE CWA WITH FAIRLY LIGHT WINDS. LOW TEMPERATURES WILL DROP INTO THE 40S(F) ACROSS THE FORECAST AREA WITH A FEW UPPER 30S(F) POSSIBLE. THE SURGE OF COLDER AIR WILL POUR INTO WESTERN KANSAS LATER SUNDAY DROPPING H85 TEMPERATURES DOWN TO JUST ABOVE 0C ACROSS SOUTHWEST KANSAS. AGAIN, HOW HIGH TEMPERATURES GET BEFORE THE COLD FRONT MOVES THROUGH WILL BE THE KEY ISSUE HERE. REGARDLESS, TEMPERATURES SHOULD PEAK EARLIER IN THE DAY BEFORE STEADILY FALLING DURING THE AFTERNOON HOURS. UPPER LEVEL RIDGING TO OUR WEST WILL BEGIN MOVING INTO THE CENTRAL PLAINS BY MID WEEK WITH LEE SIDE TROUGHING BEGINNING TO DEVELOP TUESDAY. AFTER A COOL DAY MONDAY IN THE WAKE OF FROPA, THIS WILL ALLOW A GRADUAL WARMING TREND ACROSS THE CWA THROUGH THE END OF THE PERIOD. && .AVIATION... A SLOWLY WEAKENING SURFACE LOW WILL REMAIN IN PLACE ACROSS EASTERN KANSAS THIS EVENING BEFORE BEGINNING TO MOVE EAST OUT OF KANSAS FRIDAY MORNING. AS A RESULT, NORTHWESTERLY WINDS WILL GRADUALLY WEAKEN THROUGH THE OVERNIGHT HOURS. A FEW SCATTERED RAIN SHOWERS WILL LINGER THIS EVENING IN THE VICINITY OF ALL TAF SITES BEFORE PRECIP BEGINS COMING TO AN END OVERNIGHT FROM WEST TO EAST. PERIODS OF LIGHT SNOW MAY ALSO BE POSSIBLE IN THE VICINITY OF KHYS. LOW LEVEL STRATUS WILL PERSIST THIS EVENING WITH SKIES BEGINNING TO CLEAR WEST TO EAST LATE TONIGHT THROUGH LATE FRIDAY MORNING. EXPECT SOME PERIODS OF MVFR CIGS THIS EVENING WITH GRADUAL IMPROVEMENT BEGINNING AFTER 04Z IN THE WEST IN THE VICINITY OF KGCK. VFR CONDITIONS WILL DEVELOP AT ALL TAF SITES BY FRIDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 31 54 35 72 / 20 0 0 0 GCK 30 53 34 71 / 20 0 0 0 EHA 31 59 36 74 / 10 0 0 0 LBL 32 58 36 73 / 10 0 0 0 HYS 30 49 33 70 / 40 0 0 10 P28 35 54 35 72 / 40 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORY... NONE. && FN12/32/32
Hazardous weather outlook, Oct 23, 4:43 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 443 AM CDT THU OCT 23 2008 KSZ030-031-043>046-063>065-076>080-086>088-240945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-HASKELL- GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK- 443 AM CDT THU OCT 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS IN THE 30 TO 35 MPH RANGE WILL CONTINUE THROUGH THE MORNING. WIND WILL SLOWLY DIMINISH IN THE AFTERNOON...BUT LIKELY REMAIN IN THE 20 TO 30 MPH RANGE...WITH GUSTS TO NEAR 40 MPH AT TIMES WEST OF A SCOTT CITY TO DODGE CITY AND MINNEOLA LINE. THE POTENTIAL ALSO EXISTS THIS MORNING FOR 1 TO 2 INCHES OF SNOW ACCUMULATION ALONG THE INTERSTATE 70 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-240945- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 443 AM CDT THU OCT 23 2008 /343 AM MDT THU OCT 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE IN THE 30 TO 35 MPH RANGE BY 7 AM AND WILL CONTINUE THROUGH THE LATE AFTERNOON. WIND WILL SLOWLY DIMINISH IN THE LATE AFTERNOON OR EVENING AFTERNOON...BUT LIKELY REMAIN IN THE 20 TO 30 MPH RANGE THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ066-081-089-090-240945- STAFFORD-PRATT-COMANCHE-BARBER- 443 AM CDT THU OCT 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
In the hours before
Local storm report, Oct 23, 1:20 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
120 PM CDT THU OCT 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG 5 SSW DEERFIELD 37.92N 101.19W
10/21/2008 KEARNY KS EMERGENCY MNGR
*** 2 INJ *** THUNDERSTORM WINDS ESTIMATED TO BE BETWEEN
90 AND 100 MPH DESTROYED 1 TRAILER HOUSE AND HEAVILY
DAMAGED ANOTHER. TWO OCCUPANTS OF THE DESTROYED TRAILER
WERE INJURED, ONE SERIOUSLY. THERE WERE ALSO 16 PIVOT
IRRIGATION SPRINKLERS OVERTURNED IN A 4 MILE RADIUS OF
THIS LOCATION. IN ADDITION, 20 POWER POLES WERE SNAPPED
AND A LARGE GRAIN BIN WAS DESTROYED. LARGE HAY BALES WERE
BLOWN AROUND AND ALL WINDOWS IN THE MACHINERY AND
VEHICLES WERE BLOWN OUT. DAMAGE ESTIMATES WERE 3-4
MILLION DOLLARS.
&&
07The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 12:09 PM CDT | Areal Flood Warning | DDC | Pawnee | 24 hr |
| Oct 23, 5:27 PM CDT | Freeze Warning | DDC | Grant, Hamilton, Morton, Stanton, Stevens | 16 hr |
Nearby
Frost Advisories in Kansas, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.